Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 15, NWS Tallahassee, FL

March 18, 2014Berrien County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Mar 18, 2014, 5:14 AM EDT for Berrien County, Lowndes County, Georgia. It took effect at Mar 18, 2014, 1:24 PM EDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 18, 2014, 5:14 AM EDT (09:14 UTC)
In effect from
Mar 18, 2014, 1:24 PM EDT
Expired
Mar 22, 2014, 11:24 PM EDT
In force
4 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Berrien County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 33 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 16.52 ft at Mar 20, 2014, 11:00 AM EDT.

actionminormoderate5010003/1803/1903/2003/2103/2203/2303/24
Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WGUS42 KTAE 180914
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 AM EDT TUE MAR 18 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-190914-
/O.NEW.KTAE.FL.W.0015.140318T1724Z-000000T0000Z/
/VDSG1.1.ER.140318T1724Z.140322T0600Z.000000T0000Z.NO/
514 AM EDT TUE MAR 18 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR THE WITHLACOOCHEE RIVER ABOVE
VALDOSTA (SKIPPER BRIDGE RD).
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:30 AM TUESDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CREST 
NEAR 16.9 FEET ON THURSDAY EVENING. 
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
10 follow-up statements
112 
WGUS82 KTAE 181956
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT TUE MAR 18 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-191956-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140320T1800Z/
/VDSG1.1.ER.140319T0000Z.140319T1800Z.140320T1200Z.NO/
356 PM EDT TUE MAR 18 2014

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 PM TUESDAY THE STAGE WAS 14.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 15.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
359 
WGUS82 KTAE 190659
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 AM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-200659-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140321T1715Z/
/VDSG1.1.ER.140319T0015Z.140320T0600Z.140321T1115Z.NO/
259 AM EDT WED MAR 19 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR THE WITHLACOOCHEE RIVER
ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 AM WEDNESDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO NEAR 16.0 FEET WEDNESDAY
NIGHT AND THEN BEGIN FALLING. 
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  
&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
118 
WGUS82 KTAE 191401
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-201401-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140321T0000Z/
/VDSG1.1.ER.140319T0015Z.140319T1330Z.140320T1800Z.NO/
1001 AM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
244 
WGUS82 KTAE 200123
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 PM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-210123-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140321T2000Z/
/VDSG1.1.ER.140319T0015Z.140320T0600Z.140321T1400Z.NO/
923 PM EDT WED MAR 19 2014

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  FRIDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
952 
WGUS82 KTAE 201443
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT THU MAR 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-211443-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140322T0742Z/
/VDSG1.1.ER.140319T0015Z.140320T1800Z.140322T0142Z.NO/
1043 AM EDT THU MAR 20 2014

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM THURSDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
563 
WGUS82 KTAE 210153
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 PM EDT THU MAR 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-220153-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140322T1030Z/
/VDSG1.1.ER.140319T0015Z.140320T1530Z.140322T0430Z.NO/
953 PM EDT THU MAR 20 2014

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM THURSDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
127 
WGUS82 KTAE 211335
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EDT FRI MAR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-221335-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140323T0600Z/
/VDSG1.1.ER.140319T0015Z.140320T1530Z.140323T0000Z.NO/
935 AM EDT FRI MAR 21 2014

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM FRIDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
834 
WGUS82 KTAE 220202
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 PM EDT FRI MAR 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-230202-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140323T0400Z/
/VDSG1.1.ER.140319T0015Z.140320T1530Z.140322T2200Z.NO/
1002 PM EDT FRI MAR 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM FRIDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
903 
WGUS82 KTAE 221454
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 AM EDT SAT MAR 22 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-230600-
/O.EXT.KTAE.FL.W.0015.000000T0000Z-140323T0600Z/
/VDSG1.1.ER.140319T0015Z.140320T1530Z.140323T0000Z.NO/
1054 AM EDT SAT MAR 22 2014

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM SATURDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING. LANGDALE PARK FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$
713 
WGUS82 KTAE 230324
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 PM EDT SAT MAR 22 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD) AFFECTING 
  BERRIEN AND LOWNDES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC019-185-230354-
/O.CAN.KTAE.FL.W.0015.000000T0000Z-140323T0600Z/
/VDSG1.1.ER.140319T0015Z.140320T1530Z.140323T0100Z.NO/
1124 PM EDT SAT MAR 22 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WITHLACOOCHEE RIVER ABOVE VALDOSTA (SKIPPER BRIDGE RD).
* AT 10:30 PM SATURDAY THE STAGE WAS 14.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 9:00 PM SATURDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.2 FEET BY MONDAY 
  MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS. LANGDALE PARK
  FLOODS.
  

&&
   
LAT...LON 3102 8330 3075 8353 3064 8342 3063 8322 3075 8339 3098 8321


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 18, 3:14 AM EDT, 2 hours earlier.

Area forecast discussion, Mar 18, 3:14 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 AM EDT Tue Mar 18 2014

.Near Term [Through Today]...
The large scale split flow pattern overnight was highlighted in Nrn
stream by a polar jet stretching from the Great Lakes into New
England, and, in Srn stream, by a positively tilted upper trough
becoming more neutrally oriented as assocd subtropical jet currently
over the Ern Gulf of Mexico stretches northeastward over the
Carolinas. At the surface...weak low tracking across N/Cntrl Gulf of
Mex with SW-NE oriented cold front to another weak low just off SE
GA coast. This boundary was moving across Ern counties providing
just enough lift to generate an area of rain over extreme Ern
counties. Meanwhile...a robust H5 shortwave feature was moving
EWD over Nrn Gulf along the NW edge of the subtropical jet providing
a cold pool and enhanced mid-level lapse rates. This was enhancing
the development of an area of a second expanding area of light to
moderate rain. Any heavier rain should remain closer to Gulf surface
low and base of trough with strong QG forcing.

During today...the shortwave and cold front will progress Ewd to
Atlc coast after sunrise sweeping rain Ewd. This reflected in all
the HI RES guidance (WRF/HRRR/AR4/NM4). In their wake...a surface
ridge shifts Ewd to over NE gulf while a cool wedge of high pressure
drops down Ern seaboard. Noticeably drier and cooler air will begin
to overspread the region. RAP13 soundings show PWATs decreasing in
half from about 1.2 to 0.6 inches from 07Z thru 17Z. 24HR temp/dew
point comparison in Wrn GA running 15 to 20 degrees cooler and drier
than same time yesterday. A small chance of rain will linger across
the Ern counties into late morning then no rain is expected. The
primary effect of the cool wedge will be to inhibit mixing...
maintain low clouds into the late afternoon and yielding a sharp
NE-SW temp gradient. Expect high temps to range from the upper 50s
to around 60 degrees across the northern half of our GA counties to
around 70 across coastal counties.

.Short Term [Tonight Through Thursday]...
The short term period will be fairly quiet with improving weather,
especially by Thursday. Tonight, the cold wedge will gradually
start to erode as a frontal system moves into the Tennessee Valley
by Wednesday morning. The tricky portion for our region is whether
the wedge erodes quick enough for skies to clear out overnight, or
if the stratus hangs on until after daybreak on Wednesday. It is
assumed that the stratus deck will hang on long enough across
Southern Georgia and perhaps into the Florida Big Bend to keep
temperatures from dropping to the much cooler values indicated in
the MET guidance. Further west, into Southeast Alabama and the
Florida Panhandle, skies should be mostly clear, so better
radiational cooling conditions should result in temperatures
dropping into the low to mid 40s.

Wednesday...the warm up begins as the wedge is scoured out
completely by the approaching dry frontal boundary. Mostly sunny
skies and light southerly flow will allow for temperatures to warm
into the mid to upper 70s across the region.

Thursday...An even better day is anticipated as the frontal
boundary washes out to the north of the region and skies stay
mostly clear. A few sites in the Florida Big Bend and South
Central Georgia will take a run at 80 degrees while most other
inland sites will be in the upper 70s. Coastal sites will stay
relatively cool thanks to the colder shelf waters with highs only
in the lower 70s.

.Long Term [Thursday Night Through Tuesday]...
In general, the extended range forecast should start off quite
pleasant, with essentially low-level high pressure and upper level
zonal flow prevailing. By the weekend a southern stream impulse
will phase in with a northern stream shortwave and could allow for
some scattered showers around the area through Monday, though
significant rainfall or thunderstorm activity is not anticipated
at this time.

&&

.Aviation...[Through 06Z Wednesday]...
Areas of rain will continue to impact mainly
ABY/VLD/TLH past sunrise before moving ewd. Expect low ceilings in
the MVFR range thru 12Z, with IFR conditions likely and LIFR
ceilings possible in any heavy rain. Ceilings will likely improve
from SW to NE this morning across the region, but low clouds in the
IFR/MVFR range could persist through at least 18Z Tuesday and to the
marginal MVFR 18z-00z in our eastern and especially NE areas.
Elsewhere... expect VFR conditions everywhere to at least 06Z Wed.

&&

.Marine...
Southerly swell has driven the marine area seas to around 7 feet
at times well offshore this morning and a brief increase in
winds right behind the frontal boundary has created solid
cautionary conditions. Expect this to be only temporary as the
pressure gradient should collapse later this afternoon resulting
in lighter winds. Seas will still take some time to die down due
to the swell component. More tranquil conditions are expected by
Wednesday afternoon continuing into the weekend.

&&

.Fire Weather...
In the wake of a departing cold front...high pressure will
overspread the local region today bringing a noticeably cooler and
drier airmass especially into tomorrow. Relative humidity values
will still stay above critical thresholds. The airmass will further
dry out on Thursday with minimum inland RH dropping into the 20s
and will be monitored for possible red flag conditions. The airmass
will begin to moisten up again Friday into the weekend.

&&

.Hydrology...
Additional rainfall received overnight will likely total up
between 0.75 to 1 inch before stopping just after sunrise across
the region. With already saturated grounds, much of this will
likely runoff into the already elevated rivers pushing river
points, particularly in North Florida a little higher. Of
particular concern this morning is the Sopchoppy River which
continues to rise and will likely be above minor flood stage by
morning. Steady rises continue on the Aucilla, Ochlockonee, and
Witlachoochee Rivers as well. Only minor flood stages should be
reached on these rivers, with the possible exception of the
Sopchoppy River near Sopchoppy which has a chance of reaching the
moderate flood category.

With no significant rainfall expected for the rest of the week
(and likely through the weekend) most of the river points will
crest late this week or early this weekend. The exception to this
will be the Suwannee River, which will continue to rise well into
next week as routed flows from the Upper Suwannee and the
Withlacoochee progress downstream. It doesn't look like there's
enough water in the system to reach minor flood stage at any of
the points from Ellaville southward, but this is something that
will need to be monitored moving into next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   70  47  78  48  79 /  20   0   0   0   0
Panama City   68  48  72  53  75 /  10   0   0   0   0
Dothan        65  45  76  49  76 /  10   0   0   0   0
Albany        61  48  76  48  75 /  20  10   0   0   0
Valdosta      67  51  77  50  79 /  30  10   0   0   0
Cross City    71  51  78  48  80 /  30   0   0   0   0
Apalachicola  67  49  70  52  73 /  10   0   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...BLOCK
SHORT TERM...GODSEY
LONG TERM...HARRIGAN
AVIATION...BLOCK
MARINE...GODSEY
FIRE WEATHER...BLOCK
HYDROLOGY...GODSEY

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.